Alert archive / New Mexico / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 207, NWS Midland/Odessa, TX

June 16, 2005Eddy County, New Mexico

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 16, 2005, 3:57 PM MDT for Eddy County, New Mexico. It was in force for 63 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2005, 3:57 PM MDT (21:57 UTC)
Expired
Jun 16, 2005, 5:00 PM MDT
In force
63 min
Issued by
NWS Midland/Odessa, TX
Area
Counties, with a storm outline in the text

County Eddy County, NM

The radar

The Holloman AFB radar (KHDX), 186 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 4:08 PM MDTHAIL 17 N Carlsbad, NMQUARTER HAIL SIX MILES TO THE EAST OF BRANTLEY DAM.
Jun 16, 4:11 PM MDTHAIL 18 Ne Carlsbad, NMPENNIES TO QUARTERS WERE FALLING.
Jun 16, 4:15 PM MDTFUNNEL CLOUD2 N Carlsbad, NMQUICKLY WENT BACK UP INTO THE WALL CLOUD.
Jun 16, 4:15 PM MDTHAIL 1.25Lakewood, NMHAIL DAMAGED 300 PECAN TREES IN A GROVE ALONG WITH HAY BALES ACROSS RANCH. LASTED FOR ABOUT 20 MINUTES.
Jun 16, 4:17 PM MDTHAIL 1.7510 Ne Carlsbad, NMALONG COUNTY ROAD 30.
Jun 16, 4:22 PM MDTHAIL 2.512 Ne Carlsbad, NMCOVERING GROUND ALONG COUNTY ROAD 30. HAIL WAS WIND-SWEPT.
Jun 16, 4:34 PM MDTTSTM WND GST 8012 Ne Carlsbad, NMSWEPT HAIL SIDEWAYS.
Jun 16, 4:34 PM MDTHAIL 0.7512 Ne Carlsbad, NMALONG COUNTY ROAD 30.
Jun 16, 4:44 PM MDTHAIL 18 Ne Carlsbad, NMALONG COUNTY ROAD 34 WITH A FOOT OF WATER COVERING ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 10.0 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2005-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 407 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2005-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
407 J/kg
Mixed-layer CIN
-389 J/kg
Mixed-layer LCL
1657 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMAF 162158
SVRMAF
NMC015-162300-
/O.NEW.KMAF.SV.W.0207.050616T2157Z-050616T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
357 PM MDT THU JUN 16 2005

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL EDDY COUNTY IN SOUTHEAST NEW MEXICO

* UNTIL 500 PM MDT

* AT 352 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED
  TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
  HAIL.  THIS STORM WAS LOCATED OVER LAKEWOOD...OR 14 MILES NORTH
  OF CARLSBAD...MOVING EAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  AVALON...
  CARLSBAD NORTH...
  LAKEWOOD...

THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL IN
LAKEWOOD. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AWAY FROM 
WINDOWS.

TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 3273 10438 3251 10445 3233 10400 3267 10388

$$
5 follow-up statements
000 
WWUS54 KMAF 162210
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
508 PM CDT THU JUN 16 2005

NMC015-162300-
/O.CON.KMAF.SV.W.0207.000000T0000Z-050616T2300Z/
EDDY-
408 PM MDT THU JUN 16 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 500 PM MDT FOR
CENTRAL EDDY COUNTY...

AT 405 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
DETECT A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL SIX MILES 
EAST OF THE BRANTLEY DAM.  THE STRONGEST PART OF THE STORM IS 
LOCATED 8 MILES TO THE SOUTHEAST OF LAKEWOOD...OR 9 MILES NORTH OF 
THE CITY OF CARLSBAD...MOVING SOUTHEAST AT 20 MPH.

SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...
CARLSBAD NORTH...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. IF YOU ARE IN THE
PATH OF THIS STORM... TAKE IMMEDIATE ACTION TO PROTECT LIFE AND
PROPERTY.

TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 3273 10438 3251 10445 3233 10400 3267 10388

$$
000 
WWUS54 KMAF 162219
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
514 PM CDT THU JUN 16 2005

NMC015-162300-
/O.CON.KMAF.SV.W.0207.000000T0000Z-050616T2300Z/
EDDY-
414 PM MDT THU JUN 16 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 500 PM MDT FOR
CENTRAL EDDY COUNTY...

AT 409 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
DETECT A SEVERE THUNDERSTORM PRODUCING GOLF BALL SIZE HAIL 8 MILES 
NORTHEAST OF CARLSBAD ALONG HIGHWAY 30.  THE STRONGEST PART OF THE 
STORM IS LOCATED 8 MILES TO THE SOUTHEAST OF LAKEWOOD...OR 9 MILES 
NORTH OF THE CITY OF CARLSBAD...MOVING SOUTHEAST AT 20 MPH.

SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...
THE NORTH SIDE OF CARLSBAD...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL INCLUDING GOLF BALL 
SIZE HAIL 10 MILES NORTHEAST OF CARLSBAD ALONG HIGHWAY 30. IF YOU 
ARE IN THE PATH OF THIS STORM... TAKE IMMEDIATE ACTION TO PROTECT 
LIFE AND PROPERTY.

TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 3273 10438 3251 10445 3233 10400 3267 10388

$$
000 
WWUS54 KMAF 162230
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
525 PM CDT THU JUN 16 2005

NMC015-162300-
/O.CON.KMAF.SV.W.0207.000000T0000Z-050616T2300Z/
EDDY-
425 PM MDT THU JUN 16 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 500 PM MDT FOR
CENTRAL EDDY COUNTY...

AT 422 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED PRODUCING LARGE 
DAMAGING HAIL UP TO TENNIS BALLS 12 MILES TO THE NORTHEAST OF 
CARLSBAD ALONG HIGHWAY 30.  REPORTS ALSO INDICATE TENNIS BALL SIZE 
HAIL COVERING THE GROUND.  THIS STRONGEST PART OF THE STORM WAS 
LOCATED 3 MILES NORTHWEST OF AVALON...OR 9 MILES NORTH OF 
CARLSBAD...MOVING EAST AT 15 MPH.

SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...
AVALON...AND THE NORTH SIDE OF CARLSBAD.

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. IF YOU ARE IN THE
PATH OF THIS STORM... TAKE IMMEDIATE ACTION TO PROTECT LIFE AND
PROPERTY.

TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 3273 10438 3251 10445 3233 10400 3267 10388

$$
000 
WWUS54 KMAF 162239
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
536 PM CDT THU JUN 16 2005

NMC015-162300-
/O.CON.KMAF.SV.W.0207.000000T0000Z-050616T2300Z/
EDDY-
436 PM MDT THU JUN 16 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 500 PM MDT FOR
CENTRAL EDDY COUNTY...

AT 431 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
DETECT A SEVERE THUNDERSTORM PRODUCING LARGE DAMAGING HAIL UP TO 
GOLF BALL SIZE.  THIS STORM WAS LOCATED NEAR AVALON...OR 7 MILES 
NORTH OF CARLSBAD...MOVING SOUTHEAST AT 15 MPH.

SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...CENTRAL
EDDY COUNTY.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE 
DAMAGING HAIL.  AT 434 PM MDT...TRAINED SPOTTERS ESTIMATED A GUST OF 
80 MPH WINDS 12 MILES TO THE NORTHEAST OF CARLSBAD ALONG HIGHWAY 30 
WITH PENNY HAIL AS THE STORM MOVES EAST.  SEEK SHELTER NOW INSIDE A 
STURDY STRUCTURE AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 3273 10438 3251 10445 3233 10400 3267 10388

$$
000 
WWUS54 KMAF 162249
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
546 PM CDT THU JUN 16 2005

NMC015-162300-
/O.CON.KMAF.SV.W.0207.000000T0000Z-050616T2300Z/
EDDY-
446 PM MDT THU JUN 16 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 500 PM MDT FOR
CENTRAL EDDY COUNTY...

AT 443 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
DETECT A SEVERE THUNDERSTORM PRODUCING GOLF BALL SIZE HAIL AND 
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR 
AVALON...OR 6 MILES NORTH OF CARLSBAD...MOVING SOUTHEAST AT 10 MPH.

SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...
AVALON...
THE NORTH SIDE OF THE CITY OF CARLSBAD...
U.S. 180 AND 62...

AT 444 PM MDT...TRAINED SPOTTERS REPORTED QUARTER SIZE HAIL ALONG 
HIGHWAY 34...8 MILES NORTHEAST OF CARLSBAD...WITH A FOOT OF WATER 
ACROSS THE ROADWAY.  MOTORISTS IN THE PATH OF THIS STORM SHOULD PULL 
OVER IMMEDIATELY.  TURN AROUND...DON/T DROWN.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS UP TO 80 MPH 
AND LARGE DAMAGING HAIL UP TO TENNIS BALL SIZE. SEEK SHELTER NOW 
INSIDE A STURDY STRUCTURE AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 3273 10438 3251 10445 3233 10400 3267 10388

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 12:57 PM MDT, 3 hours earlier.

Area forecast discussion, Jun 16, 12:57 PM MDT, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
157 PM CDT THU JUN 16 2005

.SHORT TERM...
MID LEVEL THERMAL RIDGE EXTENDS N FROM NRN MEXICO THRU CENTRAL NM
MTN CHAIN. CONVECTION IS SLOW TO DEVELOP IN MTNS WHILE TENDING TO
DISSIPATE AS IT MOVES E AWAY FROM HEAT SOURCE. HIGH BASED
-SHRA/-TSRA ACRS WRN AREAS COULD PRODUCE GUSTY WINDS AND A FEW DRY
LIGHTNING STRIKES - DUNKEN RAWS 94/39. FARTHER E ACRS THE PLAINS OF
SE NM/PB LOW LEVEL CONVERGENCE IS MINIMAL AT BEST AND MSAS ACTUALLY
DEPICTS LOW LEVEL DIVERGENCE. AS OF 19Z MODIFIED 12Z KMAF SOUNDING
REFLECTS -70 J/KG BTWN 75H-65H THAT WILL HAVE TO BE OVERCOME. AS
TEMPS RISE DWPNTS ARE SLOWLY FALLING (ETA SFC MSTR TOO HIGH) THUS
EXPECT CAP WON/T BREAK ACRS PB. STEERING FLOW FAVORS CONVECTION THAT
DOES DEVELOP TO MOVE EAST INTO ADJACENT PLAINS AND THUS HAVE
INCLUDED 10-20 PCT POPS THIS EVENING W OF KMAF. LOW TEMPS TRENDING
UP WITH L70S EXPECTED ACRS PB.

.LONG TERM...
MAIN QUESTION FOR THIS WEEKEND IS HOW HOT IT WILL GET.  MID/UPPER
RIDGE FIRMLY IN PLACE OVER THE AREA WILL ONLY INTENSIFY AND SLOWLY
MEANDER AROUND THE SOUTHWEST U.S. OVER THE WEEKEND.  THIS WILL ALLOW
TEMPERATURES TO CONTINUE TO WARM IN THE LOWER AND MID LEVELS.  WE
WILL APPROACH THE RECORD HIGHS FOR FRIDAY THROUGH SUNDAY AT MIDLAND
WHICH ARE 106/107/107 RESPECTIVELY...BUT DO NOT THINK WE WILL SET
ANY NEW RECORDS.  FRIDAY WOULD BE THE BEST CHANCE...BUT IT STILL
LOOKS LIKE WE WOULD MORE LIKELY TIE THE 106 THAN ACTUALLY GET
HOTTER.  THIS IS ALL ASSUMING FULL SUN AS WELL...SO A DEGREE MAY BE
TAKEN OFF EXPECTED HIGHS FOR POSSIBLE SCATTERED CU ANYWAY.

OVER THE WEEKEND...SFC TEMPERATURES WILL STAY VERY HOT OVER THE
AREA.  AT THE SAME TIME...700MB TEMPERATURES WARM TO GREATER THAN 17
DEGREES CELSIUS...WHICH PRESENTS A SIGNIFICANT CAP FOR THUNDERSTORMS
TO OVERCOME.  HOWEVER...TODAY WE HAVE SEEN THUNDERSTORMS DEVELOP...
LIKELY WITH DRY LIGHTNING...NEAR DUNKEN NEW MEXICO.  SO AS SURFACE
TEMPERATURES CONTINUE TO WARM...ISOLATED THUNDERSTORMS CANNOT BE
RULED OUT WITH THE ADDITIONAL POSSIBILITY OF DRY LIGHTNING...MAINLY
IN THE MOUNTAINOUS AREAS AND ADJACENT PLAINS...AS DEWPOINTS ARE
EXPECTED TO FALL INTO THE 20S AND 30S OVER THE WESTERN 1/2 OF THE
CWA.

HAVE ADJUSTED WEATHER...POP...DEWPOINT...AND SKY GRIDS SLIGHTLY...
BUT OTHERWISE HAVE MADE VERY FEW ADJUSTMENTS TO THE FORECAST AS THE
EXPECTED HOT TEMPERATURES REMAIN IN THE FORECAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              72 104  75 103 /  10   0   0   0
CARLSBAD NM                66 107  70 107 /  20  10  10  10
DRYDEN TX                  71 103  73 101 /  10   0   0   0
FORT STOCKTON TX           73 107  75 104 /  10  10  10  10
GUADALUPE PASS TX          68 101  72 101 /  20  10  10  10
HOBBS NM                   65 106  71 105 /  20  10  10  10
MARFA TX                   60  97  60  96 /  10  10  10  10
MIDLAND INTL AIRPORT TX    72 105  75 104 /  10   0   0   0
ODESSA TX                  72 106  75 104 /  10   0   0   0
WINK TX                    74 112  73 110 /  10   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.

&&

49/20
Hazardous weather outlook, Jun 16, 1:08 PM MDT, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
208 PM CDT THU JUN 16 2005

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-171908-
ANDREWS-BIG BEND AREA-BORDEN-CENTRAL LEA COUNTY-CRANE-
DAVIS/APACHE MOUNTAINS AREA-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES-
GLASSCOCK-GUADALUPE MOUNTAINS-GUADALUPE MOUNTAINS OF EDDY COUNTY-
HOWARD-LOVING-MARFA PLATEAU-MARTIN-MIDLAND-MITCHELL-
NORTHERN LEA COUNTY-PECOS-PRESIDIO VALLEY-REAGAN-
REEVES COUNTY AND UPPER TRANS PECOS-SCURRY-SOUTHERN LEA COUNTY-
TERRELL-UPTON-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-WINKLER-
208 PM CDT THU JUN 16 2005 (108 PM MDT THU JUN 16 2005)

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN
NEW MEXICO.

.DAY ONE...TONIGHT
ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE MOUNTAINS AND ADJACENT
PLAINS. AS HIGH BASED THUNDERSTORMS DEVELOP NEAR THE MOUNTAINS AND MOVE
EAST THEY HAVE THE POTENTIAL TO PRODUCE A FEW DRY LIGHTNING STRIKES AND
GUSTY OUTFLOW WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

DAYTIME HIGHS WILL EXCEED 100 DEGREES ACROSS MANY AREAS OF WEST TEXAS
AND SOUTHEASTERN NEW MEXICO THROUGH THE WEEKEND...WITH AFTERNOON
TEMPERATURES REACHING 110 DEGREES ALONG THE RIO GRANDE AND THE UPPER
TRANS PECOS REGIONS OF WEST TEXAS FRIDAY AND SATURDAY.

IF POSSIBLE...SPEND TIME INDOORS IN AIR CONDITIONED FACILITIES.  IF
YOU PLAN TO BE OUTSIDE...AVOID PROLONGED EXPOSURE OR STRENUOUS
PHYSICAL ACTIVITY.  DRINK PLENTY OF WATER OR OTHER NON ALCOHOLIC OR
NON CAFFEINATED BEVERAGES.  WEAR LIGHTWEIGHT...LIGHT COLORED...AND
LOOSE FITTING CLOTHING.  WEAR A HAT TO SHIELD YOURSELF FROM THE
SUN...AND USE A SUN SCREEN TO REDUCE CHANCES OF SUNBURN.  LASTLY...
ENSURE YOUR OUTDOOR PETS HAVE AMPLE WATER AND SHADE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT (LOWER CASE)
HTTP://WWW.WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, Jun 16, 2:48 PM MDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
348 PM CDT THU JUN 16 2005

NMZ028-162145-
EDDY COUNTY PLAINS NM-
248 PM MDT THU JUN 16 2005

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL EDDY COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 12 MILES NORTHWEST OF SEVEN RIVERS
AT 248 PM MDT...MOVING EAST AT 10 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
Local storm report, Jun 16, 3:30 PM MDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
430 PM CDT THU JUN 16 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0424 PM     HAIL             LAKEWOOD                32.62N 104.35W
06/16/2005  0.75 INCH        EDDY               NM   PUBLIC

            MARBLE AND PENNY SIZE HAIL FALLING IN LAKEWOOD JUST EAST
            OF U.S. 285.

&&

02
Local storm report, Jun 16, 3:54 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
454 PM CDT THU JUN 16 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0446 PM     HAIL             LAKEWOOD                32.62N 104.35W
06/16/2005  1.00 INCH        EDDY               NM   TRAINED SPOTTER

            QUARTER SIZE HAIL FALLING IN LAKEWOOD.

&&

02

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 2:58 PM MDTSevere Thunderstorm WarningMAFEddy62 min
Jun 16, 4:36 PM MDTFlash Flood WarningMAFEddy3 hr
Jun 16, 4:54 PM MDTSevere Thunderstorm WarningMAFEddy66 min
Jun 16, 5:55 PM MDTSevere Thunderstorm WarningMAFEddy, Lea70 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.